MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8322, XS ALEXIS WND PROT/RET SHRT 5/BX; KGW

APPLIED MEDICAL RESOURCES C8322, XS ALEXIS WND PROT/RET SHRT 5/BX; KGW
Model Number C8322
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Applied medical has just received the event device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: appendectomy.Event description: "when a doctor rolled the outer ring up once, the sheath was torn.The surgeons replaced the product to new one and started over the procedure." additional information received via email from the distributor, on (b)(6) 2017.The doctor rolled the outer ring up outward once (=inside out?)." additional information received via email from the distributor, on (b)(6) 2017: the name of the procedure performed is appendectomy.I confirmed that other instruments didn't come in contact with the sheath.Type of intervention: replaced the product and "started over the procedure" patient status: no patient injury.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that the sheath had partially separated from the white ring.Based on the condition of the returned unit, it is likely that the reported event was caused during the manufacturing process; however the exact root cause could not be confirmed.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of event to occur.

Brand Name
C8322, XS ALEXIS WND PROT/RET SHRT 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6850512
Report Number2027111-2017-01972
Device Sequence Number699064
Product Code KGW
UDI-Device Identifier00607915132958
UDI-Public(01)00607915132958(17)200111(30)01(10)1287353
Combination Product (Y/N)N
PMA/510(K) Number
K041711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/11/2020
Device Model NumberC8322
Device Catalogue Number101432501
Device Lot Number1287353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1